Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Had back surgery. Took hydrocodon, gabapenten, diazepam. Felling depressed. What to do?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 725 Questions
had back surgery about 8-9 weeks ago and took pain meds throughout while tapering the hydrocodon/gabapenten/diazepam down to basically Aleve by itself along with Ibuprofin..I am finding myself somewhat feeling down to nearly depressed. Is this normal.Is there something i can do. My pain level now on a scale of 1-10 is around a constant 2-3.
Posted Mon, 20 May 2013 in Depression
Answered by Dr. Nehal Shah 1 hour later
Thanks for using healthcare magic.

It is common to have mild down feelings after surgery.

But let me know if you have
-Constant sadness of mood
- Decreased interest in any pleasurable activities.
- Disturbed sleep and appetite pattern.
- Excessive unexplained or vague pain.
- Irritation.

If these symptoms are present, you should consult psychiatrist for evaluation for depression.

I hope I have addressed your concern.

Feel free to revert to me in case if you have any query.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,  
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor